Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 25, 2011, 12:12 AM CST for 6 counties in Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2011, 12:12 AM CST (06:12 UTC)
- Expired
- Feb 25, 2011, 1:15 AM CST
- In force
- 63 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Shelby County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 51 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS54 KBMX 250612
SVRBMX
ALC007-021-027-037-117-121-250715-
/O.NEW.KBMX.SV.W.0019.110225T0612Z-110225T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 AM CST FRI FEB 25 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BIBB COUNTY IN CENTRAL ALABAMA...
CHILTON COUNTY IN CENTRAL ALABAMA...
CLAY COUNTY IN EAST CENTRAL ALABAMA...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
SHELBY COUNTY IN CENTRAL ALABAMA...
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 115 AM CST
* AT 1208 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MARGARET TO 7 MILES NORTHEAST OF GREENSBORO...AND MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
CHELSEA...MONTEVALLO...CALERA...COLUMBIANA...WILSONVILLE...
JEMISON...CHILDERSBURG AND TALLADEGA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 234...
INTERSTATE 20 EXIT NUMBERS 165 THROUGH 179...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3311 8588 3309 8600 3275 8601 3278 8634
3271 8642 3269 8702 3283 8701 3284 8722
3355 8652 3351 8638 3340 8638 3342 8634
3355 8619 3370 8617 3354 8580 3348 8586
3347 8588 3349 8564 3340 8564
TIME...MOT...LOC 0612Z 271DEG 41KT 3369 8641 3279 8748
$$
17/KLAWS2 follow-up statements
774
WWUS54 KBMX 250639
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 AM CST FRI FEB 25 2011
ALC007-021-027-037-117-121-250715-
/O.CON.KBMX.SV.W.0019.000000T0000Z-110225T0715Z/
CHILTON AL-COOSA AL-BIBB AL-CLAY AL-SHELBY AL-TALLADEGA AL-
1239 AM CST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TALLADEGA...
SHELBY...CLAY...SOUTHEASTERN BIBB...COOSA AND CHILTON COUNTIES UNTIL
115 AM CST...
AT 1239 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RAGLAND TO 7 MILES SOUTH OF HARRISBURG...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBIANA...WILSONVILLE...JEMISON...CHILDERSBURG...TALLADEGA...
TALLADEGA SPRINGS...SYLACAUGA...CLANTON...STEWARTVILLE AND
WEOGUFKA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 238...
INTERSTATE 20 EXIT NUMBERS 165 THROUGH 179...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3311 8588 3309 8600 3275 8601 3278 8634
3271 8642 3269 8702 3283 8701 3284 8722
3355 8652 3351 8638 3340 8638 3342 8634
3355 8619 3370 8617 3354 8580 3348 8586
3347 8588 3349 8564 3340 8564
TIME...MOT...LOC 0639Z 271DEG 41KT 3368 8604 3279 8712
$$
27939
WWUS54 KBMX 250656
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 AM CST FRI FEB 25 2011
ALC007-021-027-037-117-121-250715-
/O.CON.KBMX.SV.W.0019.000000T0000Z-110225T0715Z/
CHILTON AL-COOSA AL-BIBB AL-CLAY AL-SHELBY AL-TALLADEGA AL-
1256 AM CST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TALLADEGA...
SOUTHEASTERN SHELBY...CLAY...SOUTHEASTERN BIBB...COOSA AND CHILTON
COUNTIES UNTIL 115 AM CST...
AT 1254 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BYNUM TO 7 MILES SOUTHWEST OF LAWLEY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...TALLADEGA SPRINGS...SYLACAUGA...CLANTON...
STEWARTVILLE...WEOGUFKA...ASHLAND...LINEVILLE...GOODWATER AND
ROCKFORD.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 228...
INTERSTATE 20 EXIT NUMBERS 165 THROUGH 179...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3311 8588 3309 8600 3275 8601 3278 8634
3271 8642 3269 8702 3283 8701 3284 8709
3285 8707 3347 8638 3340 8638 3351 8623
3368 8613 3354 8580 3352 8582 3348 8587
3347 8588 3349 8564 3340 8564
TIME...MOT...LOC 0656Z 273DEG 39KT 3365 8591 3277 8699
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:43 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 24, 11:43 PM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1143 PM CST THU FEB 24 2011 .UPDATE...06Z AVIATION. && .DISCUSSION... FORECAST UPDATED TO INCREASE SURFACE WINDS/WIND GUSTS AND TO ADD SEVERE THUNDERSTORM WORDING TO THE ZONES. WITH THE LINE OF THUNDERSTORMS ONLY A COUPLE OF HOURS AWAY...AND THE 00Z UPPER AIR RUNS COMPLETE...WANTED TO TAKE A LOOK AT THE LATEST MESOSCALE FEATURES THAT ARE...OR ARE NOT...DEVELOPING ACROSS CENTRAL ALABAMA. AS WE HAVE TALKED ABOUT FOR THE LAST COUPLE OF DAYS...SHEAR IS LIKELY NOT GOING TO BE A PROBLEM. ALREADY WE ARE SEEING AN INCREASE IN THE 0-6KM BULK SHEAR PROFILES TO 55-70KTS FOR POINTS ALONG AND NORTH OF INTERSTATE 20. WITH SURFACE DEW POINTS IN THE UPPER 50S TO RIGHT AROUND 60 FOR EVERYONE...THOSE SHEAR BULK SHEAR PROFILES SHOULD BE ENOUGH TO SUSTAIN SOLID UPDRAFTS TO KEEP THUNDERSTORM DEVELOPMENT GOING THROUGH THE EVENING HOURS. THERMODYNAMICALLY...ONE OF THE OTHER FACTORS THAT WILL HELP CONTINUE DEVELOPMENT AND GET US CLOSER TO EXPERIENCE SEVERE WIND GUSTS AS THIS LINE MOVES THROUGH THE AREA IS THE INCREASE IN MID-LEVEL LAPSE RATES OVER THE LAST 3-6 HOURS ACROSS NORTHWEST PORTIONS OF THE STATE. BUT AS SEVERE WEATHER GOES...WE TRY TO LOOK FOR THE FACTORS THAT COULD LIMIT POTENTIAL SEVERE WEATHER AS WELL...AND THERE ARE A COUPLE. ONE OF THE BIGGEST LIMITING FACTORS IS SEEN IN UPPER AIR SOUNDINGS AROUND ALMOST ALL OF THE SOUTHEAST THIS EVENING. A FAIRLY DECENT TEMPERATURE INVERSION STARTING AT 700MB COULD HAMPER ANY STRONG UPDRAFTS THAT ARE INITIATED. JAN AND BMX ARE SHOWING THE MOST PREVALENT ONES...AND THIS IS LIKELY WHY WE HAVE NOT SEEN ANY SIGNIFICANT WARM SECTOR DEVELOPMENT AHEAD OF THIS LINE OF THUNDERSTORMS THUS FAR. THAT BEING SAID...AFTER LOOKING OVER THE LAPS SOUNDINGS FROM 00Z...THEY ARE SHOWING THIS CAPPING INVERSION OVER ALABAMA AND NORTHEAST MISSISSIPPI...BUT FURTHER ANALYSIS SHOWS AN EVENTUAL EROSION OF THIS CAP JUST AHEAD OF THE CURRENT LINE OF THUNDERSTORMS. THIS TREND OF CAP EROSION WILL LIKELY CONTINUE AS THE MAIN LINE CLOSES IN ON CENTRAL ALABAMA...BUT THE QUESTION WILL ENOUGH OF THE CAP ERODE TO BE SIGNIFICANT IN THE WAY OF CONTINUED SIGNIFICANT THUNDERSTORM DEVELOPMENT. ALL OF THAT BEING SAID...WITH A 40-45KTS 850 JET ALREADY DEVELOPING AND A 115-125KT UPPER LEVEL JET ASSISTING IN LARGE SCALE ASCENT OVERHEAD...THE LACK OF SURFACE BASED INSTABILITY WILL LIKELY BE OVERCOME TO THE POINT OF ALLOWING UPDRAFTS TO BE SUSTAINED LONG ENOUGH FOR PORTIONS OF CENTRAL ALABAMA...ESPECIALLY POINTS ALONG AND NORTH OF INTERSTATE 59...TO EXPERIENCE SOME SEVERE WEATHER THIS EVENING. DAMAGING WIND GUSTS WITH THE SQUALL LINE AS IT MOVES THROUGH THE STATE WILL LIKELY BE THE MAIN THREAT. THERE WILL ALSO BE A VERY ISOLATED TORNADO THREAT AS THE LINE MOVES THROUGH...AS 0-1KM SRH VALUES REMAIN IN THE 350-500 M^2/S^2 RANGE. TIMING IS ALSO SOMETHING THAT IT LOOKS LIKE WE ARE GOING TO HAVE TO ADJUST SLIGHTLY AS THE LINE LOOKS TO BE RUNNING ABOUT 2 HOURS FASTER THAN THE MODELS HAD IT MOVING INTO CENTRAL ALABAMA. A 10 PM ARRIVAL INTO OUR NORTHWEST COUNTIES OF MARION AND LAMAR...WITH AN APPROXIMATE ARRIVAL TIME OF 1-2AM INTO THE GREATER BIRMINGHAM METRO AREA. && .AVIATION...06Z TAF DISCUSSION. A SQUALL LINE CONTINUES TO TRACK EWD ACROSS THE AREA...AND IS NOW PUSHING THRU TCL. EXPECT THE LINE TO REACH MGM/TOI BY 08Z-09Z. THIS TIMING IS A COUPLE HRS EARLIER THAN PREVIOUSLY EXPECTED SO SQUALL LINE ARRIVAL/DEPARTURE TIMES HAVE BEEN ADJUSTED ACCORDINGLY. THESE TIMES MAY HAVE TO UPDATED IF THE LINE SPEEDS UP OR SLOWS DOWN. CIGS WILL PREDOMINANTLY BE MVFR WITH VIS DROPPING TO IFR/LIFR AS THE LINE MOVES THRU. SOUTHERLY WINDS WILL CONTINUE TO GUST UPWARDS OF 30 KTS OUT AHEAD OF THE LINE...WITH GUSTS POSSIBLY UP TO 50 OR 60 KTS ALONG THE LEADING EDGE...BUT THOSE SHOULD BE BRIEF IN NATURE. WINDS WILL SHIFT TO THE NW BEHIND THE FRONT...AND MODELS SHOW MVFR CIGS PERSISTING FOR SEVERAL HRS IN THE WAKE OF THE BOUNDARY AS WELL. SKIES SHOULD BEGIN TO CLEAR FROM W TO E ON FRI. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 19 && .HYDROLOGY... THE WEATHER SYSTEM MOVING THROUGH TONIGHT SHOULD BE A FAIRLY QUICK HITTING ONE...WITH THE STRONGEST STORMS LASTING JUST A COUPLE HOURS AT MOST. DUE TO THE SPEED OF MOVEMENT...QPF APPEARS TO REMAIN WELL BELOW FLOOD GUIDANCE LEVELS. ALTHOUGH NORMAL POOR DRAINAGE AND QUICK RESPONSE LOCATIONS COULD SEE SOME HIGH WATER...NO WIDESPREAD FLOODING CONCERNS ARE EXPECTED IN CENTRAL ALABAMA AT THIS TIME. /61/ && .PREV DISCUSSION... /ISSUED 520 PM CST THU FEB 24 2011/ WELL...CONDITIONS ACROSS CENTRAL ALABAMA ARE CURRENTLY A BIT MORE MOIST THAN PREVIOUS COMPUTER MODELS HAD PREDICTED. SURFACE DEW POINTS IN THE WESTERN 2/3 OF THE AREA ARE WITHIN 2 DEGREES (EITHER SIDE) OF 60F...WHICH IS ANYWHERE FROM 7 TO 10 DEGREES HIGHER THAN THE 12Z MAVMOS HAD PREDICTED FOR THIS TIME FRAME. UPPER 50S TO LOWER 60S DEWPOINTS GO TO THE WEST ALL THE WAY BACK TO THE DRY LINE...WHICH IS CURRENTLY BETWEEN DFW AND TYLER TEXAS. THE DEEPENING SURFACE LOW PASSING TO OUR NORTH WILL CONTINUE TO PROVIDE SOUTH TO SOUTHWEST WINDS THIS EVENING...SO I WOULD EXPECT TEMPERATURES AND DEW POINTS TO NOT MAKE A LOT OF BIG MOVEMENTS UNTIL COLD FRONTAL PASSAGE OVERNIGHT. THAT MAKES THINGS POTENTIALLY MORE UNSTABLE DURING THE TIME THAT SURFACE AND MID LEVEL FORCING MAXES OUT. AS A RESULT...I'M NOW A BIT MORE CONCERNED WITH THE POTENTIAL FOR SEVERE STORMS IN OUR AREA LATER TONIGHT...AND MESOSCALE DEVELOPMENTS WILL NEED TO BE WATCHED CLOSELY DURING THE EVENING HOURS. ALL SIGNS CONTINUE TO POINT TO A SHORT REST PERIOD IN BETWEEN SYSTEMS FRIDAY NIGHT INTO SUNDAY MORNING. CURRENTLY HAVE FAIRLY HIGH CONFIDENCE THAT THERE WILL BE A SEVERE WEATHER/TORNADO THREAT SOME TIME BETWEEN LATE SUNDAY AND MONDAY EVENING...AS THE NEXT UPPER LEVEL SHORTWAVE TROUGH LIFTS NORTHEASTWARD ACROSS THE TN/OH VALLEYS AND DRAGS A SURFACE FRONT THROUGH THE SOUTHEASTERN STATES. THE UNCERTAINTY WITH THIS SYSTEM REMAINS WITH THE TIMING. ECMWF REMAINS THE SLOWEST...DELAYING THE FRONTAL PASSAGE UNTIL AROUND NOON MONDAY. GFS AND GEM ARE 6 TO 8 HOURS QUICKER...AND ALSO FARTHER NORTH WITH THE MOVEMENT OF THE PARENT SURFACE LOW. MY GUT TELLS ME TO GO WITH THE SLOWEST MODEL (LOCAL RULE OF THUMB STATES THAT THE SLOWEST MODEL IS USUALLY STILL TOO FAST)...WHICH WOULD BE THE ECMWF. BUT WITH THE OPERATIONAL GFS AND GEM...NOT TO MENTION ENSEMBLE SUPPORT...THERE IS JUST THAT LITTLE BIT OF UNCERTAINTY. HOPEFULLY THINGS WILL SHAKE OUT AND COME INTO BETTER AGREEMENT ON THE TIMING...SO THAT WE CAN THEN CONCENTRATE MORE ON THE MESOSCALE DETAILS THAT WOULD DETERMINE THE STRENGTH AND MODE OF THE THREAT. ONCE THAT SECOND SYSTEM GETS THROUGH HERE CONDITIONS APPEAR TO RETURN TO A ZONAL FLOW DOMINATED PATTERN...WITH DRY AND SEASONABLE WEATHER. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON... LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY... PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER... WINSTON. &&
Hazardous weather outlook, Feb 24, 8:10 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 PM CST THU FEB 24 2011 ALZ011>015-017>050-260210- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 810 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA BEGINNING AT 10 PM AND CONTINUING THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE NEAR AND NORTH OF A LINE FROM LIVINGSTON TO TUSCALOOSA TO BIRMINGHAM BETWEEN 10 PM AND 2 AM. THE THREAT WILL THEN SHIFT TO STRAIGHT LINE WINDS AND LARGE HAIL FOR AREAS GENERALLY NORTH OF A LINE FROM SELMA TO PRATTVILLE TO ROCKFORD TO HEFLIN. THIS ACTIVITY IS MAINLY EXPECTED BETWEEN 2 AM AND 5 AM. BREEZY CONDITIONS ARE ALSO EXPECTED THROUGH THE OVERNIGHT HOURS. SUSTAINED WINDS BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 30 MPH ARE POSSIBLE. WINDS WILL BE STRONGEST JUST AHEAD OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEAKENING AREA OF THUNDERSTORMS WILL BE ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA FRIDAY MORNING. ALTHOUGH A FEW STRONG WIND GUSTS ARE POSSIBLE...THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT CENTRAL ALABAMA SUNDAY NIGHT INTO MONDAY. DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS THE ENTIRE AREA. THERE IS THE POTENTIAL THAT THIS SYSTEM COULD BE STRONGER AND THUS HAVE A HIGHER THREAT OF SEVERE WEATHER THAN THE FIRST SYSTEM. TIMING DIFFERENCES LEAD TO LESSER CONFIDENCE AT THIS TIME. THIS SYSTEM WILL ALSO PRODUCE BREEZY CONDITIONS WITH GUSTS TO 30 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME NECESSARY TONIGHT AND POSSIBLY AGAIN ON MONDAY. DUE TO THE ATMOSPHERIC SHEAR AVAILABLE...A TORNADO WATCH IS LIKELY FOR PARTS OF CENTRAL ALABAMA TONIGHT.
In the hours before
Local storm report, Feb 24, 11:42 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1142 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG ARLEY 34.08N 87.21W
02/24/2011 WINSTON AL TRAINED SPOTTER
TREES DOWN.
1112 PM TSTM WND DMG SIPSEY 33.82N 87.09W
02/24/2011 WALKER AL TRAINED SPOTTER
TREES DOWN.
&&
MROSELocal storm report, Feb 24, 11:47 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG 4 SSE LAKE TUSCALOOSA B 33.33N 87.59W
02/24/2011 TUSCALOOSA AL UTILITY COMPANY
TREE REPORTED DOWN ON LARY LAKE RD AT TROY TRIMM RD...DUE
TO GRADIENT WINDS.
0925 PM NON-TSTM WND DMG 1 W BLOUNTSVILLE 34.10N 86.59W
02/24/2011 BLOUNT AL EMERGENCY MNGR
TREE REPORTED DOWN ALONG CO RD 47.
1020 PM TSTM WND DMG 1 WNW HACKLEBURG 34.28N 87.85W
02/24/2011 MARION AL PUBLIC
TWO LARGE TREES DOWN ALONG OLD HACKLEBURG RD.
1020 PM TSTM WND DMG 2 S HACKLEBURG 34.25N 87.83W
02/24/2011 MARION AL EMERGENCY MNGR
REPORTS OF STRUCTURAL DAMAGE ALONG AL HWY 253 SOUTH OF
HACKLEBURG. EXTENT OF DAMAGE UNKNOWN AT THIS
TIME...POSSIBLE TORNADO.
1030 PM TSTM WND DMG VERNON 33.76N 88.11W
02/24/2011 LAMAR AL AMATEUR RADIO
TREES AND POWER LINES DOWN COUNTY WIDE.
1030 PM NON-TSTM WND DMG MORRIS 33.75N 86.81W
02/24/2011 JEFFERSON AL EMERGENCY MNGR
A FEW TREES DOWN DUE TO GRADIENT WINDS.
1034 PM TSTM WND DMG 5 NW FAYETTE 33.75N 87.89W
02/24/2011 FAYETTE AL AMATEUR RADIO
BARN BLOWN ONTO HIGHWAY 107.
1036 PM TSTM WND DMG GLEN ALLEN 33.88N 87.74W
02/24/2011 FAYETTE AL BROADCAST MEDIA
TREES DOWN.
1037 PM TSTM WND DMG 3 N FAYETTE 33.74N 87.83W
02/24/2011 FAYETTE AL BROADCAST MEDIA
ROOF BLOWN OFF BUILDING.
1048 PM TSTM WND DMG 10 SW DOUBLE SPRINGS 34.05N 87.53W
02/24/2011 WINSTON AL AMATEUR RADIO
TREES DOWN.
1105 PM TSTM WND DMG ARLEY 34.08N 87.21W
02/24/2011 WINSTON AL TRAINED SPOTTER
TREES DOWN.
1110 PM TSTM WND DMG JASPER 33.85N 87.27W
02/24/2011 WALKER AL TRAINED SPOTTER
TREES DOWN.
1112 PM TSTM WND DMG SIPSEY 33.82N 87.09W
02/24/2011 WALKER AL TRAINED SPOTTER
TREES DOWN.
&&
GOLDENLocal storm report, Feb 24, 11:56 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1156 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG YORK 32.50N 88.30W
02/24/2011 SUMTER AL EMERGENCY MNGR
TREES DOWN.
&&
GOLDENLocal storm report, Feb 25, 12:03 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 2 N VILLAGE CREEK DOCEN 33.57N 86.93W
02/24/2011 JEFFERSON AL AMATEUR RADIO
TREE AND POWERLINES DOWN ALONG MINOR PKWY AT THE HIGH
SCHOOL.
&&
GOLDENLocal storm report, Feb 25, 12:10 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 1 WNW NESMITH 34.18N 87.13W
02/24/2011 WINSTON AL FIRE DEPT/RESCUE
ROOF OFF MOBILE HOME AND TREES DOWN ON CR 39 AT AL 278.
&&
GOLDENLocal storm report, Feb 25, 12:12 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND DMG 5 S MCDOWELL CAMP GROUN 33.94N 87.36W
02/24/2011 WALKER AL AMATEUR RADIO
BARN DAMAGED ON DUNCAN ROAD BETWEEN AL 5 AND AL 195.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:35 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 40 min |
| Feb 24, 9:57 PM CST | Tornado Warning | BMX | Marion | 33 min |
| Feb 24, 10:04 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens | 41 min |
| Feb 24, 10:10 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 50 min |
| Feb 24, 10:30 PM CST | Tornado Warning | BMX | Fayette, Walker | 45 min |
| Feb 24, 10:41 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Jefferson, Lamar, Pickens, Tuscaloosa and 1 more | 49 min |
| Feb 24, 10:44 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 46 min |
| Feb 24, 11:16 PM CST | Tornado Warning | BMX | Blount, Walker | 44 min |
| Feb 24, 11:21 PM CST | Tornado Warning | BMX | Blount, Jefferson, Walker | 39 min |
| Feb 24, 11:24 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Jefferson, St. Clair, Shelby and 3 more | 66 min |
| Feb 24, 11:25 PM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Walker | 50 min |
| Feb 24, 11:26 PM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 49 min |
| Feb 24, 11:38 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 67 min |
| Feb 25, 12:09 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 57 min |
| Feb 25, 12:29 AM CST | Tornado Warning | BMX | Cherokee, Etowah | 46 min |
| Feb 25, 1:17 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 43 min |
| Feb 25, 2:06 AM CST | Special Weather Statement | BMX | Bullock, Chambers, Elmore, Lee, Lowndes, Macon and 3 more | 39 min |
| Feb 25, 2:45 AM CST | Special Weather Statement | BMX | Barbour, Bullock, Lee, Macon, Russell | 45 min |
| Feb 25, 3:35 AM CST | Special Weather Statement | BMX | Barbour, Pike, Russell | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.